Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Taking Diavan once a day and amplopodine. Head feels like exploding and having burning sensation in nose. What to do?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
I wanted to ask a question about Diovan (no HCT). I am taking 320 mg once a day in the morning and 5mg of amlopodine at night. Everytime I take it my nose and head feels like it wants to explode (just touching my nose hurts so bad. It feels like my nose is on fire which in turn annoying me and making my pressure higher. I also feel so tired and as I climb the stairs my legs feel weak. I want to exercise, but can't. What should I do? I also just found out that my Vitamin D is low (9.9). I am taking 50,000 IU of Vitamin D a week for Four weeks. I am trying to lower my pressure so I can get off the medicine. Please help.
Posted Tue, 6 Aug 2013 in Ear, Nose and Throat Problems
Answered by Dr. Omer 1 hour later

I am Dr.Omer and I am here to help with your query.

As you have said that you are 50 year old female , had partial hysterectomy + ablation , now complaining of headache , high blood pressure , low vitamin D , feeling weakness while climbing stairs.

Diovan contains valsartan , a new ARB under study , there is a known side effects of Diovan that it may increase creatinine in your body by 50%.

As with all ARBs , creatinine level increases or does not increase at all , increasing creatinine means weak kidneys .

Kidneys are also responsible for vitamin D making and activation , so low vitamin D may indicate weak kidneys or can be because of post menopause period.

The symptoms of increase creatinine is weakness , lethargy , feeling weak in legs as you may fall.

Besides that diovan has a side effect of headache( trigeminal area , meaning your upper part of nose becomes super-sensitive , touching increases headache) and Postural Hypotension which ultimately leads to weakness in body.

Amlodipine also causes mild fatigue , but diovan better explains your symptoms , besides amlodipine you are using in low dose 5mg , and diovan in very high dose of 320 mg.

I would recommend that you have a review by internist so that he can do ECHO test for heart and kidney function test , and change your medicine as required.

Hope this helps.

Take care,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor